| Model Number |
18775S |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Code |
Extubate (2402)
| Date of Event |
04/14/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intubation was performed on the patient without problems.Two days after using the product, leakage was noted.The issue was resolved by changing the tube.Lubricant was used to lubricate the tube before insertion.The patient was recannulated.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cuff burst.An inflation/deflation test was performed and after seconds the cuff deflated.It was reported that the device cuff leaked.The reported issue was confirmed.The most likely root cause was component failure.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: device should be tested by inflation prior to use.The use of lidocaine topical aerosol has been associated with the formation of pinholes in pvc cuffs.Expert clinical judgment must be used when prescribing treatment involving use of this substance to help prevent situations of cuff leaks due to pinholes.Various bony anatomical structures (e.G., teeth, turbinates) within the intubation routes or any intubation tools with sharp surfaces present a threat to maintaining cuff integrity.Do not overinflate cuff.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intubation was performed on the patient without problems.Two days after using the product, leakage was noted.The issue was resolved by changing the tube.Xylocaine jelly was used to lubricate the tube before insertion.The patient was recannulated.